MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 XLR MODULE COLORM 110V

BIOMERIEUX, INC. VITEK® 2 XLR MODULE COLORM 110V
Model Number 27222R
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report was initially submitted following notification by a customer in the united states regarding vitek® 2 card data missing when testing patient isolates with the vitek® 2 xlr module colorm 110v.The customer stated that some cards are not displaying in the vitek® 2 application.Biomérieux investigation was conducted.The vitek 2 systems software log files and database submitted by the customer were reviewed by biomérieux.The investigation concluded that the instrument encountered multiple transport and carousel errors, which resulted in the termination of 17 test cards.This caused these cards to not be loaded into the instrument and terminated the cards.The cards were successfully processed into the vitek 2 systems software as preliminary isolates with no results.The customer's report of missing cards could not be confirmed with the submitted vitek 2 systems software log files or database.All instrument messages sent by the customer's two (2) instruments were successfully processed into the vitek 2 systems software without error.Some cards that are indicated in the vitek 2 systems log files are currently not present in the customer's software or database; the cause of these non-existent cards is the customer's deletion of the isolate and associated card(s).It is unknown if these deleted cards are among those alleged by the customer to be missing.No vitek 2 systems anomaly was found to be associated with the customer's reported loss of card data.The issue could not be confirmed as part of a review of the v2s software and instrument log files or database.
 
Event or Problem Description
A customer in the united states notified biomérieux of vitek® 2 card data missing when testing patient isolates with the vitek® 2 xlr module colorm 110v.The customer stated that some cards are not displaying in the vitek® 2 application.The customer may load a full cassette, but some cards are not showing up in the software the next day when the results are checked.The issue led to a delay of >24 hours for some test results, but no incorrect results were obtained and there was no patient injury or inappropriate treatment due to the delay.The customer did not provide the number of patients for which test results were delayed.After the initial complaint, the customer began monitoring for any additional missing card data.After four weeks of monitoring, there was not a recurrence of the issue.A biomérieux internal investigation will be initiated.

Brand Name
VITEK® 2 XLR MODULE COLORM 110V
Common Device Name
VITEK® 2 XLR MODULE COLORM 110V
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9152594
Report Number1950204-2019-00294
Device Sequence Number11458767
Product Code LON
UDI-Device Identifier03573026145842
UDI-Public03573026145842
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
N50510 S082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27222R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1